Alert archive / New Mexico / Special Weather Statements in 2015
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jul 25, 2015, 6:21 PM MDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2015, 6:21 PM MDT (00:21 UTC)
- Expired
- Jul 25, 2015, 6:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Albuquerque, NM
The radar
The Cannon AFB radar (KFDX), 105 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.4 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 3225 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
678
WWUS85 KABQ 260021
SPSABQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
621 PM MDT SAT JUL 25 2015
NMZ538-260045-
CHAVES COUNTY PLAINS-
621 PM MDT SAT JUL 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHAVES COUNTY UNTIL
645 PM MDT...
AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES NORTHWEST OF ELKINS...OR 35 MILES
NORTHEAST OF ROSWELL...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
CHAVES COUNTY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
&&
LAT...LON 3372 10424 3382 10442 3400 10434 3400 10430
3389 10403
TIME...MOT...LOC 0020Z 209DEG 9KT 3384 10429
$$
50What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 25, 5:52 PM MDT, 29 minutes earlier.
Area forecast discussion, Jul 25, 5:52 PM MDT, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 552 PM MDT SAT JUL 25 2015 .AVIATION... 00Z TAF CYCLE CLUSTERS OF STORMS WILL REMAIN ACROSS SOUTHERN/EASTERN AREAS THROUGH THE EVE HRS. ROW/TCC ARE LIKELY TO BE IMPACTED BY AT LEAST OUTFLOW BOUNDARIES THUS SWITCHING WIND UP TO 30 KT AND BRIEFLY EVEN HIGHER. ALSO EXPECTING AN OUTFLOW TO IMPACT ABQ/AEG DURING THE EARLY EVE DUE TO THE CLUSTER OF STORMS TO THE SW. USED A TEMPO TO CAPTURE THAT GREATER THAN 50 PCT CHANCE POSSIBILITY. THE STORMS ACROSS THE EAST WILL CREATE SHORT DURATION VIS/CIG RESTRICTIONS DUE TO THE HEAVY NATURE TO THEM. ANOTHER CROPS OF STORMS WILL FORM OVER THE HIGH TERRAIN AND PORTIONS OF THE EASTERN PLAINS ON SUN BUT WENT PESSIMISTIC AT MOST SITES BASED ON THE STEERING FLOW. USED VCSH AT A FEW SITES FOR THIS TAF CYCLE. 50 && .PREV DISCUSSION...321 PM MDT SAT JUL 25 2015... .SYNOPSIS... PRECIPITATION COVERAGE AND INTENSITY SHOULD INCREASE SUNDAY AND SUNDAY NIGHT ACROSS CENTRAL AREAS AS THE MONSOON MOISTURE PLUME BRIEFLY STRENGTHENS IN RESPONSE TO A DEEPENING UPPER LEVEL TROUGH ON THE WEST COAST. ANOTHER UPTICK IN THUNDERSTORM COVERAGE IS EXPECTED TUESDAY NIGHT ACROSS NORTHEAST AND EAST CENTRAL AREAS...THEN WEDNESDAY ACROSS CENTRAL AND WESTERN AREAS...AS A BACK DOOR COLD FRONT BARRELS SOUTHWESTWARD INTO THE PLAINS THEN WESTWARD TO THE ARIZONA BORDER. HIGH TEMPERATURES WILL VARY FROM AROUND NORMAL IN THE WEST TO AS MUCH AS 8 DEGREES ABOVE NORMAL IN THE EAST UNTIL THE COLD FRONT ARRIVES...THEN READINGS WILL FALL BELOW NORMAL IN MOST LOCATIONS THROUGH THE END OF THE COMING WORK WEEK. AN UPPER LEVEL HIGH PRESSURE SYSTEM IS FORECAST TO MIGRATE OVER THE FOUR CORNERS REGION BY THURSDAY...CHANGING THE DIRECTION OF THUNDERSTORM MOTION AND INCREASING THUNDERSTORM CHANCES FOR SOME LOWER ELEVATION LOCATIONS. && .DISCUSSION... PWATS SHOULD CLIMB TO AROUND 1 TO 1.10 INCHES ON SUNDAY AS THE LONG WAVE TROUGH ON THE WEST COAST DEEPENS...LEADING TO THE MOST ACTIVE THUNDERSTORM PERIOD OF THE WEEKEND BETWEEN THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND THE CONTINENTAL DIVIDE SUNDAY AFTERNOON THROUGH NIGHT. AN UPPER LEVEL LOW PRESSURE SYSTEM IS THEN FORECAST TRACK EASTWARD IN THE VICINITY OF THE US AND CANADIAN BORDER MONDAY THROUGH MID WEEK. THIS SYSTEM WILL SEND THE AFOREMENTIONED BACK DOOR COLD FRONT INTO NM LATE TUESDAY NIGHT THROUGH WEDNESDAY...WHICH WILL PROVIDE MOISTURE AND LIFT FOR ANOTHER UPTICK IN SHOWER AND THUNDERSTORM COVERAGE AND PRECIPITATION INTENSITY THROUGH MID WEEK. THE SYSTEM WILL ALSO WEAKEN THE UPPER LEVEL HIGH PRESSURE SYSTEM THAT HAS BEEN GENERALLY CENTERED OVER TEXAS FOR THE LAST FEW WEEKS. AS THE UPPER LOW PASSES THE GREAT LAKES REGION WEDNESDAY INTO THURSDAY...THE UPPER LEVEL HIGH PRESSURE SYSTEM IS EXPECTED TO REFORM OVER THE FOUR CORNERS. THIS SHOULD BE THE LONG AWAITED PATTERN CHANGE MODELS HAVE BEEN DEPICTING FOR SOME TIME. STORMS DURING THE LATTER HALF OF THE WEEK WILL GENERALLY SHIFT WESTWARD OFF THE HIGH TERRAIN...EXCEPT PERHAPS SOUTHEASTWARD OFF THE SANGRE DE CRISTOS DEPENDING ON HOW THE HIGH SETS UP. 44 && .FIRE WEATHER... ANOTHER RELATIVELY QUIET DAY FOR LATE JULY OVER NM WITH HOT TEMPS AND ONLY ISOLATED STORM ACTIVITY. COVERAGE IS EXPECTED TO FOCUS SOUTH OF I-40 AND OVER THE FAR NORTHEAST PLAINS THRU THIS EVENING. CONVECTIVE OUTFLOWS WILL CREATE GUSTY WINDS IN THE RIO GRANDE VALLEY FOR A COUPLE HOURS BEFORE SUNSET. RH RECOVERIES WILL BE GOOD MOST AREAS. SUNDAY IS EXPECTED TO FEATURE AN UPTICK IN WETTING RAINFALL FOOTPRINTS BETWEEN THE CONTINENTAL DIVIDE AND THE CENTRAL MT CHAIN. DRIER AIR INVADING FROM THE WEST AGAIN MONDAY WILL FAVOR A DOWNTICK IN COVERAGE. TEMPS WILL REMAIN AT OR ABOVE NORMAL ALL AREAS WHILE MIN RH VALUES APPEAR TO BE THE LOWEST OF THE WEEK. MANY AREAS WILL FALL BELOW 20 PCT WITHIN CENTRAL AND WESTERN NM. THE FOCUS FOR STORMS TUESDAY WILL SHIFT INTO THE UPPER GILA REGION AS REMNANT MOISTURE FROM AN EASTERLY WAVE WRAPS NORTHWARD INTO THE MONSOON CIRCULATION. A PATTERN CHANGE IS THEN ADVERTISED BEGINNING WEDNESDAY AS THE UPPER HIGH ORGANIZES TO THE WEST OF NM OVER THE GREAT BASIN. THIS WILL HELP FORCE A MOIST BACK DOOR FRONT INTO THE EASTERN PLAINS THEN EVENTUALLY WEST THRU THE RIO GRANDE VALLEY. MIN RH VALUES WILL TREND UP SEVERAL PERCENT WITH GOOD TO EXCELLENT RH RECOVERIES AREAWIDE. VENT RATES AND HAINES VALUES WILL ALSO DETERIORATE. POTENTIAL FOR HEAVY RAIN WILL FOCUS OVER THE NORTHERN MTS AND THE NORTHEAST PLAINS THROUGH THE WEEKEND UNTIL MOISTURE RECYCLING PROCESSES TAKE OVER. GUYER && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 25, 5:28 AM MDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 528 AM MDT SAT JUL 25 2015 NMZ501>540-261130- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 528 AM MDT SAT JUL 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP ONCE AGAIN THIS AFTERNOON FAVORING THE SOUTHWEST AND SOUTH CENTRAL MOUNTAINS. LOCALLY HEAVY RAINFALL IS POSSIBLE FROM THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM ACTIVITY WILL INCREASE SOMEWHAT SUNDAY. AFTERNOON AND EVENING THUNDERSTORMS WILL FAVOR CENTRAL AREAS OF THE STATE. LOCALLY HEAVY RAINFALL ALONG WITH SMALL HAIL WILL BE THE MAIN IMPACTS FROM THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 33
In the hours before
Special weather statement, Jul 25, 1:07 PM MDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 107 PM MDT SAT JUL 25 2015 NMZ540-251930- SOUTHWEST CHAVES COUNTY- 107 PM MDT SAT JUL 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR UNTIL 130 PM MDT... AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF DUNKEN...OR 22 MILES EAST OF TIMBERON. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF . HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3290 10535 3279 10521 3269 10518 3261 10535 TIME...MOT...LOC 1906Z 154DEG 3KT 3274 10533 44
Special weather statement, Jul 25, 3:08 PM MDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
308 PM MDT SAT JUL 25 2015
NMZ530-252145-
UNION COUNTY-
308 PM MDT SAT JUL 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL UNION COUNTY UNTIL
345 PM MDT...
AT 307 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLAYTON. THIS STORM WAS NEARLY STATIONARY.
WIND GUSTS UP TO 55 MPH ARE OCCURRING WITH THIS STORM.
HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLAYTON.
&&
LAT...LON 3650 10304 3639 10304 3632 10322 3645 10331
3657 10307 3650 10303
TIME...MOT...LOC 2107Z 235DEG 3KT 3642 10314
GUYERSpecial weather statement, Jul 25, 4:57 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 457 PM MDT SAT JUL 25 2015 NMZ530-252330- UNION COUNTY- 457 PM MDT SAT JUL 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL UNION COUNTY UNTIL 530 PM MDT... AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTHEAST OF GRENVILLE...OR 18 MILES EAST OF DES MOINES...MOVING EAST AT 30 MPH. ACCUMULATION OF SMALL HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL UNION COUNTY. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3664 10362 3684 10359 3687 10323 3661 10325 TIME...MOT...LOC 2256Z 269DEG 25KT 3675 10350 50
Special weather statement, Jul 25, 5:16 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
516 PM MDT SAT JUL 25 2015
NMZ530-260000-
UNION COUNTY-
516 PM MDT SAT JUL 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UNION COUNTY UNTIL 600
PM MDT...
AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES WEST OF KENTON...OR 35 MILES NORTHEAST
OF DES MOINES...MOVING EAST AT 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN UNION
COUNTY.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3690 10309 3693 10331 3694 10331 3700 10332
3700 10306
TIME...MOT...LOC 2316Z 285DEG 8KT 3698 10325
50Special weather statement, Jul 25, 6:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
621 PM MDT SAT JUL 25 2015
NMZ538-260045-
CHAVES COUNTY PLAINS-
621 PM MDT SAT JUL 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHAVES COUNTY UNTIL
645 PM MDT...
AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES NORTHWEST OF ELKINS...OR 35 MILES
NORTHEAST OF ROSWELL...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
CHAVES COUNTY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
&&
LAT...LON 3372 10424 3382 10442 3400 10434 3400 10430
3389 10403
TIME...MOT...LOC 0020Z 209DEG 9KT 3384 10429
50The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:36 AM MDT | Areal Flood Advisory | ABQ | Quay | 114 min |
| Jul 26, 2:52 PM MDT | Special Weather Statement | ABQ | 38 min | |
| Jul 26, 3:06 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 114 min |
| Jul 26, 3:11 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| Jul 26, 3:21 PM MDT | Areal Flood Advisory | ABQ | Catron | 114 min |
| Jul 26, 3:42 PM MDT | Areal Flood Advisory | ABQ | Catron | 93 min |
| Jul 26, 3:56 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Jul 26, 4:31 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 119 min |
| Jul 26, 4:55 PM MDT | Special Weather Statement | ABQ | Bernalillo | 35 min |
Nearby
Special Weather Statements in New Mexico, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.